# SDR NSVA2011158

- Difficulty date: July 13, 2011
- Submitted: July 19, 2011
- Operation: Air carrier
- Aircraft: N198CJ
- Make and model: Saab 340B
- Aircraft serial: 198CJ
- Aircraft time: 42,770 hours, 50,737 cycles
- System (JASC): 7110 · Engine Cowling System
- Part: Cowling
- Condition: Cracked
- Location: Lt Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: C
- Precautionary procedure: K

## Discrepancy

FLIGHT 9542 IAH CLL HAD A BIRD STRIKE DURING DEPARTURE.  THE CREW WAS NOT AWARE THAT THERE WAS DAMAGE UNTIL ACFT LANDED IN CLL.  THE BIRD HAD STRUCK THE LEFT SIDE OF THE LEFT ENGINE COWLING.  IT LEFT A CRACK THAT EXTENDS FROM THE FIGURE EIGHT PART OF THE COWLING TO THE REAR AIR INTAKE.  REPLACED FIGURE EIGHT DUCT AND LOWER DUCT.
